| Catalog Number |
AI-07135 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/17/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported " the front end of the catheter cannot be used".Additional information states that the catheter could not be seen under angiography.To continue/complete therapy, another catheter was inserted using the same insertion site.The patient's current condition is reported as "fine".
Additional Manufacturer Narrative
Qn#(b)(4).Returned for investigation was a 5fr 80cm berman catheter with the original packaging.Upon return , the catheter body was immediately noted ruptured near the junction hub; the body was noted ruptured from approximately 89.6cm to 89.9cm from the distal tip of the catheter.The supplied control stroke syringe was noted connected to a non-teleflex 3-way valve.The valve was connected to the inflation lumen stopcock; no damage or abnormalities were noted to the returned syringe.The inflation lumen stopcock was in the open position.The recommended volume capacity of the balloon is 0.75cc.Upon microscopic inspection, the balloon appeared typical; no damage or abnormalities were noted to the balloon.Dried contrast media was noted within the injection lumen extension line.Spots of dried blood were noted on the exterior surfaces of the returned sample.No other damage or abnormalities were noted.The inflation lumen was injected with 0.75cc of air using the returned control stroke syringe.The balloon inflated symmetrically.One side of the balloon measured approximately 4mm.The other side measured approximately 4mm.The balloon did meet specifications of radius ratio less than or equal to 2.0.The inflation lumen was injected with 0.75cc of air using the returned control stroke syringe.The balloon inflated symmetrically.The balloon deflated in less than 3 seconds when the syringe was removed per specification.No pull away was noted after the tug test.The balloon was placed in water and air was injected into the inflation lumen again.No leak was noted.The ruptured catheter body did not result in damage to the inflation lumen.The catheter's injection lumen was aspirated/flushed , and air was noted leaking from the ruptured catheter body.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for catheter body damaged is confirmed.The catheter body was found ruptured near the junction hub during visual inspection of the returned sample.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the ruptured catheter body.The probable root cause of the complaint is manufacturing related.A corrective and preventive action has been implemented.The device was manufactured prior to the corrective actions.
Event or Problem Description
It was reported " the front end of the catheter cannont be used".Additional information states that the catheter could not be seen under angiography.To continue/complete therapy, another catheter was inserted using the same insertion site.The patient's current condition is reported as "fine".